I had a vist with my Doctor today because of shortness of breath and up and down BS. He ran some tests found out I have some kidney damage because of the high blood sugar.He also found I had 30% protein in my urine. He took me me off metformin because of the shortness of breath and other side effects he put me on some medicine called Onglyza hopefully it will help get the blood sugar under control.
That sucks. Hope you can forestall any more damage.
How is the shortness breath related? Are you keeping your spirits up?
I am so sorry, Paul. With an A1c of 5.7, who would think there would be damage? Maybe it was from earlier?
I’m not familiar with Onglyza but this is what Jenny says about it - Jenny’s site and book really saved me - http://www.phlaunt.com/diabetes/24930767.php
I’ve never known anyone who had an issue with Metformin (although I’m sure it happens, but it’s relatively benign compared with lots of other drugs).
I have to agree with Terry’s question - I don’t understand what shortness of breath has to do with kidney damage?
Take care of yourself.
Anyway, I’m so sorry
Hi Stacy -
That’s really interesting. I have diabetes and Hashimoto’s - both autoimmune. I believe the real answers will some day come from research on autoimmune diseases. What other autoimmune diseases do you have, if you don’t mind my asking?
One of the side effects of metformin is shortness of breath. I also have heart disease so I take palvix and lisinopril plus alot of other meds. As for my spirits I’m half Irish I can find humor in most anything. I have told my kids if I ever lose my sense of humor its time to worry.
My goodness - you’ve had quite a journey. Here’s hoping you have smoothing sailing for a long, long time…